Hail, Ottawa
- When
- June 5, 10:01 AM EST
- Where
- Ottawa County, 0.69 mi S of Coopersville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.060, -85.950
One inch diameter hail was reported at I-96 and 68th street near Coopersville.
An isolated severe thunderstorm resulted in a report of one inch diameter hail. A lightning strike resulted in a gas well fire in Ensley Center in Newaygo county, resulting in significant damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated severe thunderstorm resulted in a report of one inch diameter hail. A lightning strike resulted in a gas well fire in Ensley Center in Newaygo county, resulting in significant damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 5, 6:50 AM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 750 AM EDT THU JUN 5 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(443 AM EDT THU JUN 5 2008) A WARM FRONT WILL MOVE NORTHWARD ACROSS LOWER MICHIGAN TODAY. THIS WILL USHER IN A VERY WARM AND HUMID AIR MASS INTO THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DOTTED ACROSS THE AREA THAT WILL GRADUALLY DIMINISH TONIGHT. BY FRIDAY AFTERNOON AND EVENING A COLD FRONT WILL CLASH INTO WARM AND HUMID AIR AND THUNDERSTORMS WILL BE LIKELY. SOME OF THESE STORMS COULD BE SEVERE. TEMPERATURES WILL SOAR INTO THE LOWER 80S TODAY...AND MAY PUSH 90 IN SOME LOCALES ON FRIDAY. WHEN CONSIDERING THE HUMIDITY...HEAT INDEX READINGS WILL FEEL LIKE 90 TO 95 DEGREES TODAY AND FRIDAY. && .SHORT TERM...(443 AM EDT THU JUN 5 2008) (TODAY THROUGH SATURDAY) MAIN FORECAST ISSUES DEALT WITH RAIN CHANCES AND SEVERE CHANCES THROUGH SATURDAY. A WARM FRONT WAS ALONG A LINE FROM MILWAUKEE TO BATTLE CREEK THIS MORNING. DEW POINTS SOUTH OF THE FRONT WERE IN THE 65 TO 70 DEGREE RANGE. AREAS OF FOG WAS COMMON NORTH OF THIS FRONT...BUT THIS SHOULD IMPROVE AS WINDS INCREASE TOWARD MID DAY. THE FRONT AND HIGHER DEW POINTS WILL DRIFT NORTH INTO THE CWA THROUGH THE DAY. THIS JUICY AIR LEAVE THE REGION RATHER UNSTABLE WITH LI/S REMAINING AROUND -5C MUCH OF THE DAY. 0-6KM BULK SHEAR WILL BE IN THE 40-60 KT RANGE...FAVORING SOME ORGANIZED CELLS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. WITH THE WARM FRONT IN THE VICINITY WE CAN NOT DISCOUNT AN ISOLATED TORNADO ALSO. WILL ADD SMALL POPS CHANCES FOR TONIGHT AS THE SHOWERS AND STORMS MAY LINGER. THE BEST CHANCE OF THIS OCCURRING WOULD BE ACROSS THE NW PORTION OF THE CWA. A LOW LEVEL JET WILL SET UP ACROSS WISCONSIN OVERNIGHT AND SOME OF THE STORMS ALONG THE NOSE OF THIS JET COULD CLIP THE LDM/MKG AREAS. AN EVEN HIGHER POTENTIAL FOR SEVERE WEATHER APPEARS TO EXIST FOR FRIDAY. THIS IS WHEN A COLD FRONT WILL MOVE INTO THE STATE LATE IN THE DAY. THE PREVIOUSLY MENTIONED LLJ WILL MOVE OVER THE REGION ALONG WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET. BULK SHEAR VALUES WILL BE IN THE 35-50 KT RANGE...IDEAL FOR STRONG TO SEVERE STORMS. BOWING LINE SEGMENTS COULD RESULT IN DAMAGING WIND...AND SUPERCELLS WILL BE POSSIBLE WITH HAIL AND ISOLATED TORNADOES. WILL BUMP POPS UP TO LIKELY ACROSS THE NW HALF OF THE CWA GIVEN THE TIMING OF THE FRONT. WILL ALSO EXPAND THE LIKELY POPS FRIDAY NIGHT AS THE INGREDIENTS AND TIMING WILL BE FAVORABLE. THE FRONT WEAKENS AND DISSIPATES JUST TO OUR SOUTH BY SATURDAY MORNING AS IT BECOMES PARALLELS THE UPPER FLOW. MOISTURE ADVECTS BACK INTO THE AREA DURING THE AFTERNOON...SO WOULD EXPECT MORE SCATTERED STORMS AS THE DIURNAL INSTABILITY INCREASES. THESE STORMS SHOULD BE MOST COMMON ACROSS THE SE PORTION OF THE CWA. && .LONG TERM...(443 AM EDT THU JUN 5 2008) (SATURDAY NIGHT THROUGH WEDNESDAY) THE MAIN ISSUES REMAIN THE SAME... THAT IS JUST HOW FAR EAST DOES THE LEAD PACIFIC SHORTWAVE MAKE IT INTO THE EASTERN U.S. UPPER RIDGE. THE ECMWF CONTINUES TO BE SLOWER TO ERODE THE RIDGE THAN DOES THE GFS. LIKE YESTERDAY... GIVEN THE AMOUNT OF PACIFIC SHORTWAVE ENERGY TRYING TO COME ON SHORE THIS WEEKEND... I HAVE TO BELIEVE THE ECMWF IS MORE LIKELY CORRECT. THAT IS THE FRONT THAT COMES THROUGH SATURDAY WILL WASH OUT AND FAVOR OF A MORE WESTERN LOCATION OF THE FRONT. ALSO...IT SHOULD BE POINTED OUT THAT THE ENSEMBLES OF THE GFS LOOK MORE LIKE THE ECMWF OVER THE WEEKEND INTO EARLY NEXT WEEK. I MADE SOME COSMETIC CHANGES IN THE GRIDS BUT FOR THE MOST PART THEY REMAIN AS THEY HAVE BEEN FOR THE PAST FEW DAYS. IF THE ECMWF PREVAILS IT WILL BE MUCH WARMER THAN WE ARE FORECASTING FOR HIGHS AND LOWS SATURDAY THROUGH MONDAY. LATE MONDAY INTO WEDNESDAY ARE THE MOSTLY LIKELY TIME FOR MORE THUNDERSTORMS. TIMING IS AN ISSUE SO LOW POPS OVER SEVERAL DAYS SEEMS LIKE THE WAY TO GO FOR NOW. && .MARINE...(443 AM EDT THU JUN 5 2008) FOG WILL CONTINUE TO BE AN ISSUE OVER THE LAKE THROUGH AT LEAST MID DAY TODAY AS HIGH DEW POINT AIR CROSSES THE COOL LAKE. THIS SHOULD IMPROVE...OR AT LEAST SHIFT NORTH WITH THE WARM FRONT AS WINDS INCREASE. SOUTH WINDS AND WAVES WILL CONTINUE TO INCREASE LATE TONIGHT INTO FRIDAY AS A COLD FRONT APPROACHES. WE MAY NEED A SCA FRIDAY AND FRIDAY NIGHT. && .AVIATION...(750 AM EDT THU JUN 5 2008) WHAT HAS BEEN A STATIONARY FRONT WILL SURGE NORTHWARD TODAY WITH THE AID OF A SHORTWAVE MOVING ALONG IN THE UPPER FLOW. THE LIFR AND IR CIGS ARE ALONG AND NORTH OF I-96. THERE IS A LARGE MCS MOVING EAST WITH A SIGNIFICANT SHORTWAVE. IT WOULD SEEM TO ME GIVEN THE INSTABILITY IS MOSTLY SOUTH OF THE WARM FRONT...THE NORTHERN PART OF THAT MCS WILL ROLL ACROSS LOWER MICHIGAN TODAY AND FOR THE MOST PART BRING MOSTLY RAIN NONE SEVERE THUNDERSTORMS. IT WILL ALSO DELAY THE NORTHWARD PROGRESS OF THE WARM FRONT UNTIL IT PASSES EAST OF THE AREA. ALL OF THIS MEANS LOW CIGS...RAIN...FOG AND SCATTERED THUNDERSTORMS WILL BE THE RULE TODAY (TAFS DO NOT SHOW THIS SINCE I WAS NOT THINKING THIS WHEN I WROTE THE TAFS). THE UPPER LOW LIFTING NORTHEAST TONIGHT FROM THE SW U.S. SHOULD FINALLY ALLOW THE FRONT TO GO NORTH AND BRING CLEARING SKIES. && .HYDROLOGY...(443 AM EDT THU JUN 5 2008) AVERAGE BASIN RAINFALL THROUGH SATURDAY SHOULD BE AROUND AN INCH WHICH WILL NOT IMPACT THE RIVERS MUCH. HOWEVER...LOCALIZED HEAVY DOWNPOURS WILL BE LIKELY WHERE 2-3 INCHES OF RAIN COULD OCCUR IN A MATTER OF A COUPLE OF HOURS. THIS TYPE OF RAIN COULD RESULT IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: JK SHORT TERM: JK LONG TERM: WDM MARINE JK AVIATION: WDM HYDROLOGY: JK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 910 AM EDT THU JUN 5 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 910 AM EDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM LAKE MICHIGAN AT 9 AM WILL AFFECT THE AREA THROUGH ABOUT NOON. WIND GUSTS IN EXCESS 60 MPH WILL BE POSSIBLE AS THESE STORMS MOVE EAST AT AROUND 45 MPH. AREAS OF DENSE FOG WILL LIFT BY 10 AM THIS MORNING. UNTIL THEN AREAS OF DENSE FOG WILL LOCALLY REDUCE VISIBILITIES TO UNDER A HALF MILE. ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND 30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEAKENING COLD FRONT WILL BRING THE THREAT OF SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. THEN THE FRONT WILL STALL NEAR SOUTHWEST MICHIGAN SO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY. VERY WARM AND HUMID AIR WILL MOVE INTO SOUTHWEST MICHIGAN THIS AFTERNOON AND REMAIN IN PLACE INTO THE NEXT WEEK. HIGHS MAY BE NEAR 90 DEGREES EACH DAY AWAY FROM LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND IS POSSIBLE THIS AFTERNOON AND EVENING. LMZ844>849-060930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 910 AM EDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS LAKE MICHIGAN AT 9 AM SHOULD BE INLAND BY 11 AM. WIND GUSTS IN EXCESS 50 KNOTS WILL BE POSSIBLE AS THESE STORMS MOVE EAST AT AROUND 40 KNOTS. AREAS OF DENSE FOG AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS AND AREA OF FOG WILL CONTINUE FRIDAY INTO SATURDAY. STRONG WINDS AHEAD OF THE COLD FRONT MAY BUILD WAVES TO 4 FEET OR HIGHER FRIDAY AFTERNOON INTO FRIDAY NIGHT. THOSE CONDITIONS ARE HAZARDOUS TO SMALL WATER CRAFT. SCATTERED THUNDERSTORMS WILL BE AROUND INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING AND IS POSSIBLE THIS AFTERNOON AND EVENING. WDM / MEADE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 AM EDT THU JUN 5 2008
MIZ038>040-044>046-051530-
CLARE-ISABELLA-LAKE-MECOSTA-NEWAYGO-OSCEOLA-
1006 AM EDT THU JUN 5 2008
...SPECIAL WEATHER STATEMENT...
AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LUTHER TO WHITE CLOUD...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BROHMAN... WHITE CLOUD... WOLF LK...
IDLEWILD... NIRVANA... WOODVILLE...
LUTHER... NEWYAGO STATE PARK... CHASE...
HAWKINS... BRISTOL... REED CITY...
PARIS... BIG RAPIDS... STANWOOD...
LEROY... TUSTIN... HERSEY...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...CONTINUOUS
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4416 8585 4418 8576 4418 8462 4416 8460
4354 8459 4348 8584
TIME...MOT...LOC 1406Z 250DEG 42KT 4410 8572 4360 8571
TJTSPECIAL WEATHER STATEMENT...CORRECTED TO INCLUDE WATCH
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT THU JUN 5 2008
MIZ038>040-044>046-051530-
CLARE-ISABELLA-LAKE-MECOSTA-NEWAYGO-OSCEOLA-
1007 AM EDT THU JUN 5 2008
...SPECIAL WEATHER STATEMENT...
AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LUTHER TO WHITE CLOUD...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BROHMAN... WHITE CLOUD... WOLF LK...
IDLEWILD... NIRVANA... WOODVILLE...
LUTHER... NEWYAGO STATE PARK... CHASE...
HAWKINS... BRISTOL... REED CITY...
PARIS... BIG RAPIDS... STANWOOD...
LEROY... TUSTIN... HERSEY...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...CONTINUOUS
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM EDT.
LAT...LON 4416 8585 4418 8576 4418 8462 4416 8460
4354 8459 4348 8584
TIME...MOT...LOC 1406Z 250DEG 42KT 4410 8572 4360 8571
TJTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT THU JUN 5 2008
MIZ040-043>046-050>052-056>059-064>067-051615-
ALLEGAN-BARRY-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-ISABELLA-KENT-
MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
1016 AM EDT THU JUN 5 2008
...SPECIAL WEATHER STATEMENT...
AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS OVER THE OPEN WATERS OF SOUTHERN LAKE
MICHIGAN...THE LINE WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WHITEHALL... MUSKEGON... GRAND HAVEN...
SAUGATUCK... HOLLAND... FREMONT...
COOPERSVILLE... HUDSONVILLE... NEWAYGO...
WHITE CLOUD... SPARTA... WAYLAND...
GRAND RAPIDS... ROCKFORD... MIDDLEVILLE...
HOWARD CITY... HASTINGS... LOWELL...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM EDT.
LAT...LON 4386 8460 4349 8460 4347 8436 4279 8436
4245 8628 4295 8624 4341 8646
TIME...MOT...LOC 1416Z 245DEG 67KT 4325 8692 4239 8693
COBBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT THU JUN 5 2008
MIZ040-043>046-050>052-056>059-064>067-051615-
ALLEGAN-BARRY-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-ISABELLA-KENT-
MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
1016 AM EDT THU JUN 5 2008
...SPECIAL WEATHER STATEMENT...
AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS OVER THE OPEN WATERS OF SOUTHERN LAKE
MICHIGAN...THE LINE WAS MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WHITEHALL... MUSKEGON... GRAND HAVEN...
SAUGATUCK... HOLLAND... FREMONT...
COOPERSVILLE... HUDSONVILLE... NEWAYGO...
WHITE CLOUD... SPARTA... WAYLAND...
GRAND RAPIDS... ROCKFORD... MIDDLEVILLE...
HOWARD CITY... HASTINGS... LOWELL...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM EDT.
LAT...LON 4386 8460 4349 8460 4347 8436 4279 8436
4245 8628 4295 8624 4341 8646
TIME...MOT...LOC 1416Z 245DEG 67KT 4325 8692 4239 8693
COBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 AM EDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM TSTM WND DMG 1 NE SPRING LAKE 43.08N 86.18W
06/05/2008 OTTAWA MI COUNTY OFFICIAL
TREE FELL ONTO WIRES ESTIMATED AT 40 TO 50 MPH.
&&
GWETZELSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EDT THU JUN 5 2008 MIZ039-040-044>046-051-052-057-051600- CLARE-GRATIOT-ISABELLA-KENT-MECOSTA-MONTCALM-NEWAYGO-OSCEOLA- 1058 AM EDT THU JUN 5 2008 ...SPECIAL WEATHER STATEMENT... AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG RAPIDS TO CEDAR SPRINGS...MOVING NORTHEAST AT 42 MPH. * LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... PIERSON... HOWARD CITY... SAND LAKE... CEDAR SPRINGS... ROCKFORD... BIG RAPIDS... STANWOOD... MORLEY... CORAL... AMBLE... TRUFANT... RODNEY... CHIPPEWA LAKE... ALTONA... LAKEVIEW... TURK LAKE... LANGSTON... MECOSTA... THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM EDT. LAT...LON 4417 8461 4349 8461 4303 8558 4372 8558 TIME...MOT...LOC 1458Z 237DEG 37KT 4368 8547 4318 8547 COBB
The Grand Rapids radar (KGRR), 38 km away, was scanning. The volume nearest the first event began at 15:01 UTC.
1 hail, 1 lightning. Local standard time, as filed.
One inch diameter hail was reported at I-96 and 68th street near Coopersville.
A lightning strike resulted in a gas well fire in Ensley Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112027, 112028.